Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 25, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 28, 2016, 7:37 PM EDT for Halifax County, Pittsylvania County, Virginia. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2016, 7:37 PM EDT (23:37 UTC)
- Expired
- Apr 28, 2016, 8:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Halifax County, VA, Pittsylvania County, VA
The radar
The Raleigh/Durham radar (KRAX), 111 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 7:43 PM EDT | TSTM WND DMG | 5 S Ingram, VA | TREE DOWN ON BROOKLYN ROAD. |
| Apr 28, 7:45 PM EDT | TSTM WND DMG | 5 S Ingram, VA | TREE DOWN ON RIVER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 4:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092
WUUS51 KRNK 282337
SVRRNK
VAC083-143-290030-
/O.NEW.KRNK.SV.W.0025.160428T2337Z-160429T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT THU APR 28 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PITTSYLVANIA COUNTY IN VIRGINIA...
SOUTHERN HALIFAX COUNTY IN VIRGINIA...
* UNTIL 830 PM EDT
* AT 737 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEELING...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
TURBEVILLE...
ALTON...
ELMO...
AND HITESBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
IF ON OR NEAR HYCO RESERVOIR ALONG WITH JOHN H KERR RESERVOIR...GET
AWAY FROM THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3664 7857 3664 7858 3668 7864 3668 7870
3665 7871 3659 7871 3656 7874 3654 7873
3654 7918 3660 7931 3673 7928 3673 7868
3670 7866
TIME...MOT...LOC 2337Z 286DEG 17KT 3666 7924
HAIL...1.00IN
WIND...60MPH
$$
PW2 follow-up statements
170
WWUS51 KRNK 282359
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
759 PM EDT THU APR 28 2016
VAC143-290008-
/O.CAN.KRNK.SV.W.0025.000000T0000Z-160429T0030Z/
PITTSYLVANIA VA-
759 PM EDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN PITTSYLVANIA COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTH CAROLINA AND VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3664 7857 3664 7858 3668 7864 3668 7870
3665 7871 3659 7871 3656 7874 3654 7873
3655 7919 3659 7920 3673 7916 3673 7868
3670 7866
TIME...MOT...LOC 2358Z 291DEG 18KT 3662 7912
$$
VAC083-290030-
/O.CON.KRNK.SV.W.0025.000000T0000Z-160429T0030Z/
HALIFAX VA-
759 PM EDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR
SOUTHERN HALIFAX COUNTY...
AT 758 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELMO...MOVING
EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
TURBEVILLE...
ALTON...
ELMO...
AND HITESBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
IF ON OR NEAR JOHN H KERR RESERVOIR...GET AWAY FROM THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3664 7857 3664 7858 3668 7864 3668 7870
3665 7871 3659 7871 3656 7874 3654 7873
3655 7919 3659 7920 3673 7916 3673 7868
3670 7866
TIME...MOT...LOC 2358Z 291DEG 18KT 3662 7912
HAIL...1.00IN
WIND...60MPH
$$
JH715
WWUS51 KRNK 290022
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
822 PM EDT THU APR 28 2016
VAC083-290032-
/O.EXP.KRNK.SV.W.0025.000000T0000Z-160429T0030Z/
HALIFAX VA-
822 PM EDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHERN HALIFAX COUNTY WILL EXPIRE AT 830 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTH CAROLINA AND VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3664 7857 3664 7858 3668 7864 3668 7870
3665 7871 3659 7871 3656 7874 3654 7873
3655 7919 3659 7920 3673 7916 3673 7868
3670 7866
TIME...MOT...LOC 0021Z 286DEG 17KT 3662 7912
$$
PWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 7:33 PM EDT, 4 minutes earlier.
Area forecast discussion, Apr 28, 7:33 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 733 PM EDT THU APR 28 2016 .SYNOPSIS... A COMPLEX LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE REGION TONIGHT WITH A WEAK COLD FRONT CROSSING THROUGH OUR AREA FRIDAY MORNING. WEAK HIGH PRESSURE FOLLOWS THE FRONT FRIDAY INTO FRIDAY NIGHT BRINGING A PERIOD OF DRIER WEATHER. LOW PRESSURE WILL TRACK UP ALONG THE FRONT LATER SATURDAY INTO SUNDAY RESULTING IN ADDED SHOWERS OVER THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... AS OF 420 PM EDT THURSDAY... SEVERE THUNDERSTORM WATCH 119 ISSUED FOR MOST OF OUR AREA UNTIL 11 PM. MAIN FOCUS THROUGH 6 PM WILL BE IN THE FOOTHILLS AND PIEDMONT OF NC INTO SOUTHSIDE VA. WEDGE OVER CHARLOTTE COURT HOUSE TO LYNCHBURG TO AMHERST SHOULD HOLD KEEPING SVR THREAT LOW. WILL HAVE TO WATCH UPSTREAM AS VORT LOBE PUSHES ACROSS LATER THIS AFTERNOON/EVENING TO ENHANCE STORMS UPSTREAM OVER WV. PREVIOUS AFTERNOON DISCUSSION... FORECAST ISSUE THIS AFTERNOON WILL BE COVERAGE OF SHOWERS AND STORMS. WEDGE HAS HELD ALL DAY FROM CHARLOTTE COUNTY NORTHWEST TO BEDFORD/AMHERST. VIS SAT LOOP SHOWS MINOR EROSION OF THE WEDGE AND WITH 1018 MB HIGH OVER SRN PA WILL SEE LITTLE NE MOVEMENT OF THE EROSION. CONVECTION OVER THE ALLEGHANYS WILL WORK EWD INTO THE WEDGE BUT ONLY ELEVATED CONVECTION EXPECTED...SO SVR THREAT ALMOST NIL FOR LYH TODAY. FURTHER SOUTHWEST SUNSHINE MOST OF THE DAY HAS ALLOWED MUCAPES TO EXCEED 2000 J/KG FROM THE NC PIEDMONT AND FOOTHILLS...NORTHWEST TO THE SRN BLUE RIDGE OF VA. THIS SEEMS TO BE THE AREA TO WATCH CONCERNING SVR THREAT. EFFECTIVE SHEAR IS 40-45KTS IN THIS AREA. UPPER FLOW IS MAINLY WEST-EAST...AND FAIRLY QUICK. THIS COULD BE A LIMITING FACTOR ON SOME VERTICAL DEVELOPMENT ESPECIALLY IN CLUSTERS...AS SHEAR MAY TEAR INTO THE TCU. ANY CELLS THAT CAN OVERCOME THIS WILL BE CAPABLE OF GETTING SEVERE WITH DAMAGING WINDS AND HAIL. LOW PRESSURE SITUATED FROM INDIANA TO THE NC MTNS WILL BE MOVING SLOWLY EAST TO THE PIEDMONT BY MIDNIGHT. THIS WILL KEEP THE CONVERGENCE ZONE AS SUCH IN OUR CWA FOR A FEW HOURS...SO LOOKING AT HIGH CHANCE POPS ESPECIALLY IN THE BLUE RIDGE AND POINTS EAST THROUGH EARLY EVENING. HOWEVER...BETTER SUPPORT STARTS TO LIFT NORTHEAST DURING THIS TIME...AS DRY SLOT WORKS IN FROM THE SOUTHWEST. SHOULD SEE THINGS CLEAR AND DRY OUT LATE TONIGHT...EXCEPT EAST OF THE BLUE RIDGE WHERE SOME LINGERING LOW LVL MOISTURE REMAINS. SHOULD SEE SOME GOOD SUBSIDENCE BEHIND SYSTEM FRIDAY WITH MOSTLY SUNNY SKIES BY AFTERNOON...AFTER SOME MORNING LOW CLOUDS EAST. HIGHS WILL RANGE FROM THE LOWER 80S SOUTHSIDE VA INTO NC PIEDMONT...TO MID TO UPPER 70S ELSEWHERE...WITH SOME 60S POSSIBLE INTO THE BLUE RIDGE AND EAST TO BUCKINGHAM IF IT DOES NOT CLEAR OUT. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 324 PM EDT THURSDAY... THE UNSETTLED WEATHER WILL CONTINUE FOR THE END OF THE MONTH INTO EARLY MAY. HIGH PRESSURE OVER CENTRAL CANADA WILL BUILD SOUTH DOWN INTO THE EASTERN UNITED STATES AND WEDGE DOWN THE EASTERN SEABOARD. THIS WILL RESULT IN COOLER WEATHER WITH SLIGHT CHANCE OF LIGHT RAIN AND DRIZZLE TO THE AREA FRIDAY NIGHT INTO SATURDAY. LOW TEMPERATURES FRIDAY NIGHT WILL RANGE FROM THE MID 40S IN THE NORTHWEST MOUNTAINS TO THE MID 50S IN THE PIEDMONT. THE FRONTAL BOUNDARY WILL LIFT NORTH ON SATURDAY AS A WARM FRONT...WITH SCATTERED SHOWERS AND A FEW DIURNAL THUNDERSTORMS MAINLY IN THE WESTERN MOUNTAINS. HIGH TEMPERATURES ON SATURDAY WILL VARY FROM AROUND 60 DEGREES IN THE NORTH TO THE LOWER 70S IN THE SOUTH. ISENTROPIC LIFT OVER THE HIGH PRESSURE WEDGE WILL BRING WIDESPREAD PRECIPITATION TO THE REGION SATURDAY NIGHT. LOW TEMPERATURES SATURDAY NIGHT WILL GENERALLY BE IN THE LOWER 50S TO NEAR 60 DEGREES. SEVERAL WAVES OF LOW PRESSURE WILL LIFT NORTHEAST ALONG THE FRONTAL BOUNDARY PRODUCING ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS. HIGH TEMPERATURES SUNDAY WILL WARM INTO THE MID 60S IN THE WEST TO THE MID 70S IN THE EAST. CLOUDS AND SHOWERS WILL LINGER SUNDAY NIGHT AS LOW PRESSURE PUSHES OFF THE EAST. THE GFS AND ECMWF ARE SHOWING SOME DRIER AIR IN THE MIDDLE BETWEEN THE MAIN AREA OF RAIN AND SHOWERS ASSOCIATED WITH SHORTWAVE IN THE WESTERN MOUNTAINS. LOW TEMPERATURES SUNDAY NIGHT INTO MONDAY MORNING WILL DROP INTO THE LOWER 50S IN THE MOUNTAINS TO AROUND 60 DEGREES IN THE PIEDMONT. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 324 PM EDT THURSDAY... LOW PRESSURE LOCATED OVER NORTHERN WEST VIRGINIA WITH A TRAILING COLD FRONT IN THE MOUNTAINS MONDAY MORNING WILL TRAVEL EAST MONDAY AFTERNOON INTO MONDAY NIGHT. THE COMBINATION OF A SHORTWAVE...WARM MOIST AIR AND ISENTROPIC LIFT WILL KEEP A CHANCE FOR RAIN AND LOW CLOUDS IN THE REGION MONDAY MORNING. THEN...A STRONG NORTHERN STREAM TROUGH WILL ERODE THE WEDGE AND KICK THE RAIN EAST AND OFF SHORE MONDAY AFTERNOON. THE EROSION OF THE WEDGE IS ALWAYS A FORECAST CHALLENGE AND MAY BE SLOWER THAN EXPECTED ON MODELS. IF WEDGES ERODES AS FORECASTED HIGHS ON MONDAY WILL BE WARMER THAN SUNDAY WITH READINGS FROM NEAR 60 DEGREES IN THE NORTHWEST MOUNTAINS TO THE MID AND UPPER 70S IN THE PIEDMONT. DRIER AIR PUSHES IN MONDAY NIGHT INTO TUESDAY. LOW TEMPERATURES MONDAY NIGHT WILL DROP INTO THE MID 40S IN THE MOUNTAINS TO THE LOWER 50S IN THE PIEDMONT. A WAVY FRONTAL BOUNDARY STALL TO OUR SOUTH ON TUESDAY INTO TUESDAY NIGHT. HIGH TEMPERATURES WILL VARY FROM THE UPPER 50S IN THE MOUNTAINS TO THE LOWER 70S IN THE PIEDMONT. LEANED TOWARDS GFS WITH HIGH PRESSURE BUILDING IN FROM THE NORTH TUESDAY NIGHT...AND DRIER AIR OVER THE WET ECMWF. LOW TEMPERATURES TUESDAY NIGHT WILL DROP INTO THE MID 40S IN THE WEST TO THE LOWER 50S IN THE EAST. HARD TO JUDGE HOW FAR NORTH MOISTURE ADVECTED WITH A DISTURBANCE THAT MOVES ACROSS THE SOUTHEASTERN STATES MIDWEEK INTO THURSDAY. FOLLOWED THE SUPERBLEND WITH COOLING TREND AND ISOLATED TO SCATTERED SHOWERS WEDNESDAY INTO THURSDAY. && .AVIATION /23Z THURSDAY THROUGH TUESDAY/... AS OF 715 PM EDT THURSDAY... LOW CLOUDS/FOG WITH WEDGE REMAIN ACROSS THE KLYH VICINITY AND LIKELY TO PERSIST INTO THE OVERNIGHT GIVEN LOSS OF HEATING. MAY EVEN SEE THE WEDGE SLIP BACK TOWARD THE BLUE RIDGE INCLUDING KROA/KDAN BEFORE WINDS TURN MORE WESTERLY LATE TONIGHT AS A WEAK COLD FRONT TO THE WEST SLIDES ACROSS. THUS EXPECTING AT LEAST IFR TO LOW END MVFR CIGS EAST OF THE BLUE RIDGE TONIGHT INTO FRIDAY MORNING. FOG WILL BE LIMITED BUT SHOULD STAY WITHIN MVFR LEVELS WITH OCNL IFR POSSIBLE AROUND KLYH. SHOULD SEE A WEAK UPPER DISTURBANCE PASS EAST OF THE REGION AFTER MIDNIGHT BRINGING AN END TO MOST ONGOING SCATTERED CONVECTION THIS EVENING. CONCERN THEN SHIFTS BACK TO LOW CIGS AND/OR FOG WEST OF THE WEDGE ESPCLY WHERE HAVE SEEN RAINFALL FROM EARLIER. HOWEVER THE LOW LEVEL FLOW WILL BECOME MORE SW TO TO NW AND THINK KBCB WILL BE MAINLY VFR THOUGH SOME MVFR FOG POSSIBLE. KBLF SHOULD BE DRY ENOUGH TO KEEP TO VFR CONDITIONS BUT THINK KLWB WILL SEE FOG AND/OR LOW CLOUDS SO KEPT LOW END MVFR CIGS/VSBYS THERE FOR NOW. WEAK HIGH PRESSURE WILL FOLLOW THE EXITING FRONT ON FRIDAY WITH DRIER AIR MAKING FOR WIDESPREAD VFR ACROSS THE REGION INTO FRIDAY NIGHT. EXTENDED AVIATION DISCUSSION... MORE WIDESPREAD SHOWERS WITH MVFR INCLUDING LOCALLY IFR CONDITIONS RETURN SATURDAY AFTERNOON AND PERSIST INTO LATE SUNDAY OR SUNDAY NIGHT AS LOW PRESSURE TRACKS UP THE RESIDUAL STALLED FRONT RESULTING IN WIDESPREAD RAINFALL...AND SUB VFR CONDITIONS. A WEAK COLD SHOULD CROSS THE REGION MONDAY BRINGING IMPROVING FLYING CONDITIONS BY AFTERNOON AND VFR AT THIS POINT FROM MONDAY NIGHT INTO TUESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/AMS/WP NEAR TERM...WP SHORT TERM...KK LONG TERM...KK AVIATION...AMS/JH/WP
Hazardous weather outlook, Apr 28, 5:14 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 514 PM EDT THU APR 28 2016 NCZ001>006-019-020-VAZ007-009>020-022>024-032>034-043-044-058- WVZ042>044-507-508-292115- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-HALIFAX-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 514 PM EDT THU APR 28 2016 ...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ035-045>047-059-292115- AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE- 514 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ018-292115- WATAUGA- 514 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 28, 6:20 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
620 PM EDT THU APR 28 2016
VAZ035-046-047-282330-
BUCKINGHAM-APPOMATTOX-AMHERST-
620 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHERN APPOMATTOX...SOUTHEASTERN AMHERST AND BUCKINGHAM COUNTIES...
AT 620 PM EDT...A STRONG THUNDERSTORM WAS OVER AMHERST...MOVING EAST
AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
AMHERST...
DILLWYN...
CLIFFORD...
AND BENT CREEK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3736 7845 3733 7849 3736 7858 3740 7859
3734 7860 3733 7862 3749 7912 3769 7906
3768 7897 3755 7890 3754 7884 3754 7882
3756 7881 3759 7883 3760 7881 3763 7882
3764 7880 3763 7872 3767 7871 3764 7825
TIME...MOT...LOC 2220Z 285DEG 28KT 3757 7909
PWSpecial weather statement, Apr 28, 6:36 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT THU APR 28 2016
VAZ020-282300-
BATH-
636 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN BATH COUNTY...
AT 636 PM EDT...A STRONG THUNDERSTORM WAS NEAR WARM SPRINGS...MOVING
EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WARM SPRINGS...
BURNSVILLE...
AND WILLIAMSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3822 7971 3820 7956 3818 7951 3817 7952
3815 7953 3817 7949 3816 7944 3810 7949
3808 7949 3803 7985 3820 7990 3825 7983
3825 7982 3827 7980
TIME...MOT...LOC 2236Z 250DEG 30KT 3813 7978
PWLocal storm report, Apr 28, 6:42 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
642 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 S MADISON 36.33N 79.98W
04/28/2016 E1.00 INCH ROCKINGHAM NC PUBLIC
QUARTER SIZE HAIL NEAR BELEWS LAKE.
&&Special weather statement, Apr 28, 6:49 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 649 PM EDT THU APR 28 2016 NCZ005-006-282345- ROCKINGHAM-CASWELL- 649 PM EDT THU APR 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CASWELL AND SOUTHEASTERN ROCKINGHAM COUNTIES... AT 649 PM EDT...A STRONG THUNDERSTORM WAS OVER MONROETON...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... REIDSVILLE... CAMP SPRINGS... PROSPECT HILL... JERICHO... AND MONROETON. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3625 7977 3632 7975 3632 7915 3624 7916 TIME...MOT...LOC 2249Z 275DEG 27KT 3626 7972 PW
Special weather statement, Apr 28, 7:03 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
703 PM EDT THU APR 28 2016
VAZ044-282330-
PITTSYLVANIA-
703 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN PITTSYLVANIA AND NORTHEASTERN CITY OF DANVILLE COUNTIES...
AT 703 PM EDT...A STRONG THUNDERSTORM WAS OVER BLAIRS...MOVING
SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
BLAIRS...
SWANSONVILLE...
DRY FORK...
AND RINGGOLD.
THIS INCLUDES DANVILLE AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3670 7964 3680 7953 3674 7917 3654 7922
3654 7924
TIME...MOT...LOC 2303Z 294DEG 19KT 3669 7939
PWSpecial weather statement, Apr 28, 7:29 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
729 PM EDT THU APR 28 2016
VAZ044-058-290100-
HALIFAX-PITTSYLVANIA-
729 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN PITTSYLVANIA AND SOUTHERN HALIFAX COUNTIES...
AT 729 PM EDT...A STRONG THUNDERSTORM WAS OVER KEELING...MOVING EAST
AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
TURBEVILLE...
DRYBURG...
KEELING...
AND STAUNTON RIVER STATE PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF YOU ARE ON OR NEAR HYCO RESERVOIR AND ALSO JOHN H KERR
RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3664 7858 3668 7864 3669 7868 3668 7870
3658 7872 3656 7874 3654 7873 3654 7913
3663 7937 3673 7934 3674 7869 3670 7866
3667 7861 3663 7855
TIME...MOT...LOC 2329Z 277DEG 22KT 3668 7928
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:51 PM EDT | Special Weather Statement | RNK | Grayson | 54 min |
| Apr 27, 9:00 PM EDT | Special Weather Statement | RNK | Carroll | 60 min |
| Apr 28, 2:40 PM EDT | Special Weather Statement | RNK | Patrick | 65 min |
| Apr 28, 2:54 PM EDT | Special Weather Statement | RNK | Franklin | 66 min |
| Apr 28, 3:03 PM EDT | Special Weather Statement | RNK | Floyd | 57 min |
| Apr 28, 3:06 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 54 min |
| Apr 28, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Pittsylvania | 67 min |
| Apr 28, 4:44 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 91 min |
| Apr 28, 4:58 PM EDT | Special Weather Statement | RNK | Pittsylvania | 47 min |
| Apr 28, 5:28 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista | 62 min |
| Apr 28, 6:20 PM EDT | Special Weather Statement | RNK | Buckingham | 70 min |
| Apr 28, 6:36 PM EDT | Special Weather Statement | RNK | Bath | 24 min |
| Apr 28, 7:03 PM EDT | Special Weather Statement | RNK | City of Danville | 27 min |
| Apr 28, 7:29 PM EDT | Special Weather Statement | RNK | Halifax | 91 min |
| Apr 28, 7:51 PM EDT | Special Weather Statement | RNK | Buckingham | 54 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.